Alert archive / Nebraska / Frost Advisories in 2021
Frost Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this frost advisory at Oct 13, 2021, 3:28 AM CDT for 9 counties in Nebraska. It took effect at Oct 14, 2021, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 3:28 AM CDT (08:28 UTC)
- In effect from
- Oct 14, 2021, 3:00 AM CDT
- Expired
- Oct 14, 2021, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Colfax County, NE, Cuming County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793 WWUS73 KOAX 130828 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 328 AM CDT Wed Oct 13 2021 NEZ016>018-030>033-042-043-131630- /O.NEW.KOAX.FR.Y.0003.211014T0800Z-211014T1400Z/ Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax- Including the cities of Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 328 AM CDT Wed Oct 13 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures of 33 to 36 degrees will result in frost formation. * WHERE...Antelope, Pierce, Wayne, Boone, Madison, Stanton, Cuming, Platte and Colfax Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Albright
4 follow-up statements
540 WWUS73 KOAX 132013 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 313 PM CDT Wed Oct 13 2021 NEZ016>018-030>033-042-043-141400- /O.CON.KOAX.FR.Y.0003.211014T0800Z-211014T1400Z/ Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax- Including the cities of Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 313 PM CDT Wed Oct 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Stanton, Cuming, Boone, Madison, Wayne, Platte, Colfax, Antelope and Pierce Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
244 WWUS73 KOAX 140051 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 751 PM CDT Wed Oct 13 2021 NEZ016>018-030>033-042-043-140900- /O.CON.KOAX.FR.Y.0003.211014T0800Z-211014T1400Z/ Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax- Including the cities of Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 751 PM CDT Wed Oct 13 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Stanton, Cuming, Boone, Madison, Wayne, Platte, Colfax, Antelope and Pierce Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
326 WWUS73 KOAX 140757 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 257 AM CDT Thu Oct 14 2021 NEZ016>018-030>033-042-043-141400- /O.CON.KOAX.FR.Y.0003.211014T0800Z-211014T1400Z/ Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax- Including the cities of Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 257 AM CDT Thu Oct 14 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 degrees will result in frost formation. * WHERE...Stanton, Cuming, Boone, Madison, Wayne, Platte, Colfax, Antelope and Pierce Counties. * WHEN...From 3 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Albright
763 WWUS73 KOAX 141355 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 855 AM CDT Thu Oct 14 2021 NEZ016>018-030>033-042-043-141500- /O.EXP.KOAX.FR.Y.0003.000000T0000Z-211014T1400Z/ Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax- Including the cities of Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Columbus, and Schuyler 855 AM CDT Thu Oct 14 2021 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will continue to increase into the upper 30s and 40s over the next hour or so. Therefore, the Frost Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:20 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 13, 12:20 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1220 AM CDT Wed Oct 13 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 313 PM CDT Tue Oct 12 2021 .Forecast Summary: Showers and thunderstorms developing tonight with some risk for damaging winds and large hail. Breezy to windy on Wednesday. Trending cooler through Friday. Warmer daytime temperatures this weekend into early next week. Potential for freezing temperatures on Friday night into Saturday morning. .Tonight and Wednesday: An intense mid/upper-level low situated along the UT-CO border as of early afternoon is forecast to undergo further intensification while developing into western parts of NE and SD by 12z Wednesday. Meanwhile, an attendant shortwave trough and accompanying 90-100 kt jet streak at 500 mb are expected to pivot through the southeast periphery of the parent low, and across the mid MO Valley on Wednesday morning. At the surface, a deepening lee cyclone over eastern CO will develop through western NE tonight and into central SD by 18z Wednesday with a trailing cold front sweeping east through our area on Wednesday morning. The vigorous, synoptic cyclone that moved through the Great Plains on Sunday and Monday shunted substantive, low-level moisture to the TX coastal plain. That moisture is now in the process of being advected poleward along a 40+ kt LLJ, which extends from central TX through western parts of KS and NE, per plan-view WSR-88D VWP observations. How rapidly that moisture returns north through the central Plains tonight will largely dictate the magnitude of severe-weather threat across our area. Latest CAM solutions remain relatively consistent in suggesting that initial, surface-based storm development will occur later this afternoon into evening over the central High Plains with that activity subsequently growing upscale into a QLCS while tracking into central NE/KS by around midnight. Thereafter, the models indicate a warm-advection-related cluster of thunderstorms developing over portions of eastern NE ahead of the QLCS, which is projected to weaken while moving through our area in the 2-6 AM time frame. Finally, the models also hint at the potential for a secondary, broken band of showers and storms forming along the cold front moving through eastern NE in the 7-9 AM time frame with all convection moving out of the area by 10 or 11 AM. In regard to the pre-storm environment, the models suggest that warming and moistening along a 50+ kt LLJ and atop a stable, near- surface inversion will contribute to a corridor of moderate instability (i.e., MUCAPE of 1000-1500 J/kg). The initial, warm- advection storms are expected to develop in that thermodynamic environment, which should support a few strong updrafts capable of hail approaching one-inch in diameter. HRRR forecast soundings suggest that the near-surface inversion will likely be maintained ahead of the QLCS, which is expected to limit the potential for an organized, damaging-wind threat. Nonetheless, any stronger, longer-lived downdrafts may be sufficient to promote sporadic pockets of 50-60 mph wind gusts at ground level. Finally, there is some suggestion that parcels may become close to surface-based along and just ahead of any showers and thunderstorms that may form along the cold front on Wednesday morning. Here too, locally strong wind gusts appear to be the primary hazard owing to the high-momentum flow field just above the ground. Steepening, low-level lapse rates coupled with a tight pressure gradient on the south side of the surface low over central SD are expected to foster breezy to windy conditions from late Wednesday morning into afternoon. Wind gusts of 35 to 40 mph appear possible, especially across northeast NE. High temperatures will range from around 60 northwest to lower 70s in far southeast NE and southwest IA. .Thursday and Friday: Another mid-level trough is forecast to amplify over the High Plains on Thursday with that feature tracking east through the remainder of the Great Plains on Thursday night and Friday. The primary surface baroclinic zone is forecast to reside well to the south of our area from the Ozarks into southern Plains. And that is where the majority of precipitation is expected to fall. The northern extent of that precipitation shield could extend north into portions of southeast NE and southwest IA on Thursday night, where we will indicate chance PoPs. Highs in the upper 50s to upper 60s on Thursday will fall back into the 50s areawide on Friday. .Saturday through Monday: Latest model data indicate an increased potential for freezing temperatures at preferred locations in northeast NE and west- central IA late Friday night into Saturday morning. Widespread frost appears probable elsewhere in our area. Lows on Sunday morning are expected to be a bit warmer, but areas of frost still appear possible. Otherwise, mid-level heights are expected to build ahead of the next trough evolving over the western U.S., which will translate to warming high temperatures through the weekend into early next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1210 AM CDT Wed Oct 13 2021 VFR conditions at TAF issuance with LLWS, winds about 1000' off the surface are from the southeast around 50 knots. Storms will also impact all TAF locations, from about 07-11z with the initial line which could have winds with gusts up to 30 knots, and possibly higher. Thunderstorms could also impact KOFK a bit longer through about 15z, with still a chance of showers possible at KLNK/KOMA during the same time. Could also be a period of MVFR ceilings with the storms and after, but back to VFR by 14-15z. Southeast winds 12 to 25 knots at TAF issuance, becoming southwest by 15-18z, then diminishing by 00-03z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Mead AVIATION...DeWald
Hazardous weather outlook, Oct 12, 3:38 PM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 338 PM CDT Tue Oct 12 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 338 PM CDT Tue Oct 12 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday Thunderstorms will become widespread tonight as a powerful storm system moves onto the Plains. The greatest potential for a few strong to severe storms is across southeast Nebraska, along and south of a line from Albion to Wahoo to Nebraska City. Wind gusts of 50 to 60 mph and hail up to one inch in diameter are the primary hazards. The most probable timeframe for any severe weather will be from midnight through 6 AM. Thunderstorms could linger over far eastern Nebraska and western Iowa through 10 or 11 AM. There is a low-probability threat for wind gusts of 50 to 60 mph with that activity. By Wednesday afternoon, winds will strengthen from the west- southwest with gusts of 30 to 40 mph possible, especially over northeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday Freezing temperatures are possible across portions of northeast Nebraska and western Iowa late Friday night into Saturday morning with widespread frost expected. Areas of frost will be possible again late Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, Oct 13, 2:28 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
228 AM CDT Wed Oct 13 2021
NEZ051-053-066-067-130745-
Saunders NE-Cass NE-Sarpy NE-Lancaster NE-
228 AM CDT Wed Oct 13 2021
...A strong thunderstorm will impact portions of western Sarpy,
northeastern Lancaster, southeastern Saunders and Cass Counties
through 245 AM CDT...
At 228 AM CDT, Doppler radar was tracking a strong thunderstorm near
Murdock, or 21 miles northeast of Lincoln, moving northeast at 50
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Louisville around 235 AM CDT.
Cedar Creek around 240 AM CDT.
Gretna and Springfield around 245 AM CDT.
This includes Interstate 80 in Nebraska between mile markers 414 and
440.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4087 9592 4078 9621 4099 9665 4118 9661
4118 9614
TIME...MOT...LOC 0728Z 216DEG 45KT 4097 9634
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DeWaldSpecial weather statement, Oct 13, 2:38 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
238 AM CDT Wed Oct 13 2021
IAZ069-079-NEZ051>053-067-130800-
Pottawattamie IA-Mills IA-Saunders NE-Cass NE-Sarpy NE-Douglas NE-
238 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of southwestern Mills,
southwestern Pottawattamie, Sarpy, Douglas, eastern Saunders and
northeastern Cass Counties through 300 AM CDT...
At 238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mead to near Gretna to near Nehawka.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Papillion, La Vista and Millard around 245 AM CDT.
Ralston, Valley and Elkhorn around 250 AM CDT.
Other locations in the path of these storms include Omaha, Bellevue
and Offutt AFB.
This includes the following highways...
Interstate 29 between mile markers 52 and 54.
Interstate 80 in Iowa near mile marker 1.
Interstate 80 in Nebraska between mile markers 428 and 454.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4138 9646 4138 9591 4091 9583 4086 9594
4102 9629 4118 9661
TIME...MOT...LOC 0738Z 205DEG 49KT 4119 9654 4113 9618 4085 9602
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DeWaldSpecial weather statement, Oct 13, 2:51 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
251 AM CDT Wed Oct 13 2021
NEZ051-066>068-130815-
Saunders NE-Cass NE-Otoe NE-Lancaster NE-
251 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of eastern Lancaster,
northwestern Otoe, southern Saunders and southwestern Cass Counties
through 315 AM CDT...
At 251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Valparaiso to near
Hickman. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Wahoo and Bennet around 305 AM CDT.
Mead and Palmyra around 310 AM CDT.
This includes Interstate 80 in Nebraska between mile markers 397 and
418.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4128 9646 4065 9634 4054 9672 4116 9681
TIME...MOT...LOC 0751Z 240DEG 43KT 4112 9675 4064 9669
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DeWaldSpecial weather statement, Oct 13, 3:07 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
307 AM CDT Wed Oct 13 2021
NEZ044-051>053-066>068-130830-
Saunders NE-Cass NE-Sarpy NE-Otoe NE-Lancaster NE-Douglas NE-
Dodge NE-
307 AM CDT Wed Oct 13 2021
...Strong thunderstorms will impact portions of western Sarpy,
northeastern Lancaster, southeastern Dodge, northwestern Otoe,
western Douglas, eastern Saunders and western Cass Counties through
330 AM CDT...
At 306 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Cedar Bluffs to 8 miles
northwest of Greenwood to Bennet. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cedar Bluffs around 310 AM CDT.
Ashland and Inglewood around 315 AM CDT.
Fremont, Yutan and Unadilla around 320 AM CDT.
Elmwood around 325 AM CDT.
This includes Interstate 80 in Nebraska between mile markers 409 and
430.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4060 9651 4139 9668 4145 9637 4144 9636
4143 9633 4069 9618
TIME...MOT...LOC 0806Z 236DEG 45KT 4134 9663 4106 9654 4067 9648
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DeWaldSpecial weather statement, Oct 13, 3:13 AM CDT, 15 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 313 AM CDT Wed Oct 13 2021 NEZ067-068-130830- Cass NE-Otoe NE- 313 AM CDT Wed Oct 13 2021 ...A strong thunderstorm will impact portions of north central Otoe and south central Cass Counties through 330 AM CDT... At 313 AM CDT, Doppler radar was tracking a strong thunderstorm near Avoca, or 28 miles east of Lincoln, moving north at 55 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Weeping Water and Nehawka around 320 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4065 9608 4071 9630 4096 9616 4090 9596 TIME...MOT...LOC 0813Z 202DEG 49KT 4076 9616 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH DeWald
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:28 AM CDT | Special Weather Statement | OAX | Cass, Sarpy | 17 min |
| Oct 13, 2:38 AM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 22 min |
| Oct 13, 2:51 AM CDT | Special Weather Statement | OAX | Lancaster | 24 min |
| Oct 13, 3:07 AM CDT | Special Weather Statement | OAX | Saunders | 23 min |
| Oct 13, 3:13 AM CDT | Special Weather Statement | OAX | Cass | 17 min |
| Oct 13, 3:31 AM CDT | Special Weather Statement | OAX | Cass, Johnson, Nemaha, Otoe, Sarpy | 14 min |
| Oct 13, 3:47 AM CDT | Special Weather Statement | OAX | Sarpy | 13 min |
Nearby
Frost Advisories in Nebraska, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.